Florida, 2005

Tornado in Florida, September 26, 2005

September 26, 2005 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 26, 10:55 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 26, 10:55 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT MON SEP 26 2005

.UPDATE...BUSY MORNING WEATHERWISE OVER THE FLORIDA PANHANDLE WHERE
FLASH FLOODING IS OCCURRING AS SLOW MOVING AREA OVER VERY HEAVY
RAINFALL MOVED SLOWLY SOUTHEAST ACROSS THE AREA. LOCAL OBSERVATIONS
INDICATE OVER 5 INCHES OF RAINFALL IN MANY LOCATIONS. RADAR TRENDS
INDICATE THAT HEAVIER RAINFALL WILL BE ENDING FROM WEST TO EAST
ACROSS THE FLORIDA PANHANDLE THIS AFTERNOON. OVER REMAINDER OF FCST
AREA...WIDESPREAD RAINS HAVE ENDED AND EXPECT ONLY SCATTERED
CONVECTION THIS AFTERNOON.

HAVE ALREADY UPDATED THE FLOOD WATCH (FFAMOB) THAT WAS IN EFFECT FOR
THE ENTIRE FCST AREA.  EXTENDED THE WATCH UNTIL 400 PM OVER MY
FLORIDA ZONES...BUT WILL ALLOW THE WATCH TO EXPIRE AT NOON OVER MY
MISSISSIPPI AND ALABAMA ZONES...WHERE THE THREAT OF WIDESPREAD HEAVY
RAIN HAS ENDED.

ALSO ISSUED ONE FINAL COASTAL FLOOD STATEMENT (CFWMOB) ALLOWING FOR
THE COASTAL FLOOD WARNING TO EXPIRE. SIGNIFICANT COASTAL FLOODING IS
NO LONGER OCCURRING AROUND THE MOBILE BAY AREA...BUT SOME MINOR
STANDING FLOOD WATERS PERSIST IN SOME LOW LYING AREAS. HOWEVER...
WITH THE SOUTHERLY FLOW DECREASING AND THE TIDE LEVELS FINALLY
APPROACHING NORMAL LEVELS.  NO ADDITIONAL COASTAL FLOODING WAS
REPORTED WITH THIS MORNINGS ASTRONOMICAL HIGH TIDE CYCLE...AND WITH
CONDITIONS FINALLY IMPROVING...NONE IS EXPECTED TONIGHT.

WILL ISSUED ZONE UPDATE TO CLEAN UP ABOVE WATCHES/WARNINGS AND
ADJUST POPS FOR THIS AFTERNOON SHORTLY.

12/SHEPHERD

...PREVIOUS DISCUSSION FOLLOWS...

.SYNOPSIS...FOR THE CURRENT FORECAST...THE FA IS STILL SEEING SOME
AFTER EFFECTS OF RITA...WITH A WEAKLY ORGANIZED LINE MOVING OVER THE
FA AT THIS TIME. THIS LINE IS BEING DRIVEN EAST BY THE UPPER REMAINS
OF RITA...MOVING EASTWARD AFTER GETTING A PUSH BY ANOTHER SHORTWAVE
MOVING OVER THE CENTRAL US ROCKIES. HIGH PRESSURE IS STILL HANGING
TOUGH OVER THE SOUTHERN PLAINS...HELPING TO KEEP THE ROCKIES
SHORTWAVES EFFECTS ON THE WEATHER FARTHER NORTH THAN SEVERAL DAYS
AGO. UPPER LOW WAS ANALYZED OFF THE CALIFORNIA COAST. STILL HAVE
MOISTURE PLUME STREAMING NORTH OVER THE FA. LOW LEVEL FLOW STILL
PRETTY DECENT...WITH A 25 KNOTS AVERAGE SPEED IN THE LOWEST 5K...BUT
DIRECTION HAS BECOMING MORE SOUTHWESTERLY AS SURFACE SYSTEM MOVES
EASTWARD OVER THE MIDDLE MISS RIVER VALLEY.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...MODELS ADVERTISING THE
REMAINS OF RITA CONTINUING TO SWING EASTWARD...MOVING EAST OF THE
AREA TODAY AS ROCKIES SHORTWAVE MOVES QUICKLY OVER THE CENTRAL MISS
RIVER VALLEY AND TENN RIVER VALLEY EARLY TONIGHT. UPPER LOW OVER THE
SOUTHERN PLAINS GETS A SHOVE WEST AS WEST COAST SYSTEM GETS CAUGHT
UP IN THE FLOW OVER THE NORTHERN HALF OF THE CONUS AND MOVES SLOWLY
EAST. SURFACE BOUNDARY CROSS THE FA TODAY INTO TONIGHT BEHIND THE
REMNANTS OF RITA...WITH SURFACE HIGH SETTING UP OVER THE CENTRAL
PLAINS...THEN MOVING QUICKLY EAST TO THE MID-ATLANTIC COAST BY EARLY
WEDNESDAY. THIS MOVEMENT OF THE SURFACE LOW WILL PUT THE FA UNDER A
NORTHERLY FLOW BY THE END OF TODAY...WITH THE DIRECTION RAPIDLY
SHIFTING TO EASTERLY BY LATE TUESDAY. MODELS ALSO ADVERTISING A
SHORTWAVE MOVING OVER THE NORTHWESTERN CONUS LATE TUESDAY INTO
TUESDAY NIGHT BEHIND THE WEST COAST SYSTEM. THIS SERIES OF SYSTEMS
CREATE AND MAINTAIN AN UPPER TROUGH ALONG THE EAST COAST THROUGH THE
SHORT TERM.

BEST CHANCE FOR RAIN LOOKS TO BE MAINLY THIS MORNING AS RITA MOVES
EAST. LEFT PREVIOUS FORECASTS BEST CHANCE FOR RAIN NORTHEASTERN
QUARTER OF THE FA...THOUGH EXPANDED IT TO FIT THE CURRENT RADAR
TREND.

REST OF SHORT TERM...MODELS IN PRETTY GOOD AGREEMENT THE REST OF THE
SHORT TERM...WITH TEMPS STILL 5 TO 10 DEGREES ABOVE AVERAGE AND DRY.

AM KEEPING THE COASTAL FLOOD WARNING UP UNTIL AFTER HIGH TIDE AROUND
5 AM. ALSO KEEPING THE FLOOD WATCH UP UNTIL THE CURRENT CONVECTION
DIES. STILL SEEING LOCALIZED 2-3 HOURLY RAINFALL RATES ON THE 88D.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...UPPER SYSTEM MOVING
OVER THE NORTHEASTERN QUARTER OF THE CONUS WILL SEND A FRONT OVER
THE AREA THURSDAY...THOUGH WITH MODELS ADVERTISING A STRONGER UPPER
RIDGE OVER THE SOUTHERN PLAINS/DESERT SOUTHWEST....BOUNDARY DOES NOT
LOOK TO PUSH AS FAR SOUTH AS THE MODELS WERE SUGGESTING YESTERDAY.
WITH THE HIGHLY VARIABLE WEATHER PATTERN...BUMPED THE EXTENDED BACK
TOWARDS THE OPER GFS (ENSEMBLES NOT AVAILABLE)...BUT ONLY HALF WAY.
ALSO BUMPED THE POPS UP IN THE END OF THE EXTENDED.

&&

.MARINE...MODERATE ONSHORE FLOW WILL BECOME OFFSHORE BY THE END OF
THE DAY TODAY....THEN TRANSITION TO EASTERLY BY MID WEEK BEFORE
BECOMING BACK ONSHORE EARLY THURSDAY AS SURFACE BOUNDARY APPROACHES
THE AREA.

&&

.FIRE WEATHER...SOUTHERLY FLOW WILL TAPER OFF TODAY...WITH A DRY
NORTHERLY FLOW SETTING UP TONIGHT. LOW LEVEL FLOW WILL TRANSITION
QUICKLY BACK TO ONSHORE BY MID WEEK...WITH MOISTURE LEVELS REMAINING
HIGH THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  72  91  68 /  50  10   0   0
PENSACOLA   88  73  90  70 /  50  20   0   0
DESTIN      85  76  85  72 /  50  30   0  10
EVERGREEN   87  69  90  63 /  60  10   0   0
WAYNESBORO  93  70  91  63 /  50  10   0   0
CAMDEN      90  69  90  63 /  60  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING THIS MORNING FOR THE FOLLOWING ZONES:
      LOWER BALDWIN...AND LOWER MOBILE.

     FLOOD WATCH UNTIL THIS MORNING FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

FL...FLOOD WATCH THIS MORNING FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
     ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLOOD WATCH THIS MORNING FOR THE FOLLOWING ZONES: GEORGE...
     GREENE...PERRY...STONE...AND WAYNE.

&&

16/MILLER
Hazardous weather outlook, Sep 26, 5:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON SEP 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT MON SEP 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A HIGH RISK OF RIP CURRENTS ALONG BEACH AREAS TODAY...

...A COASTAL FLOOD WARNING IS IN EFFECT FOR MOBILE AND BALDWIN
COUNTIES ALABAMA THIS MORNING...

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHEAST
MISSISSIPPI...A PART OF EXTREME SOUTHWESTERN ALABAMA...AND THE
WESTERN FLORIDA PANHANDLE THIS MORNING.

A WEAKLY ORGANIZED LINE WILL CROSS SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THIS MORNING...MOVING EAST-SOUTHEAST AT 10 TO 15
MPH. MOST STORMS WILL NOT BE SEVERE...BUT A FEW MAY ALLOW STRONGER
WINDS OFF THE SURFACE TO MIX DOWN...CAUSING LOCALIZED WIND DAMAGE
AND POSSIBLE ISOLATED TORNADOS

TROPICAL DEPRESSION RITA WILL CONTINUE TO MOVE SLOWLY EASTWARD AND
WEAKEN ACROSS THE SOUTHEASTERN US THIS MORNING. A MODERATE TO STRONG
ONSHORE FLOW WILL CONTINUE...RESULTING IN DANGEROUS SURF CONDITIONS.
TH ONSHORE FLOW WILL ALSO RESULT IN TIDE LEVELS OF GENERALLY AROUND
2 FEET ABOVE NORMAL ALONG COASTAL ALABAMA THIS MORNING...EASING
THROUGH THE DAY.

RAINFALL AMOUNTS WITH THIS LINE OF 1 TO 2 INCHES WILL BE LIKELY
MAINLY ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY...WITH
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED AT TIMES
TODAY...ESPECIALLY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

In the hours before

Special weather statement, Sep 26, 7:40 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
840 AM CDT MON SEP 26 2005

ALZ059-FLZ001-003-261415-
ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-
840 AM CDT MON SEP 26 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND
NORTHERN SANTA ROSA COUNTIES...

AT 835 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF CENTURY...AND MOVING SOUTHEAST AT
20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JAY THROUGH 915 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

The radar

The Eglin Afb radar (KEVX), 107 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Santa Rosa

When
September 26, 12:30 PM CST to 12:31 PM CST
Where
Santa Rosa County, Milton
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
EMERGENCY MANAGER
Coordinates
30.633, -87.033

A weak tornado briefly touched down in a field near Milton. No damage was reported from the tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475418.